Title

A Note on Breaking of Symmetry for a Class of Variational Problems

Document Type

Article

Publication Date

7-2-2019

Publication Title

Applied Mathematics Letters

Volume

98

First page number:

329

Last page number:

335

Abstract

In this note we present a symmetry breaking result for a class of 2π− periodic problems of the form: −u′′(t)=g(u(t))+f(t); u(0)−u(2π)=u′(0)−u′(2π)=0 where g:R→R is a given C1 function and f:[0,2π]→R is continuous. Our approach is inspired on Willem’s paper (Willem, 1989) and uses actions of finite groups which are not usually considered in the literature.

Keywords

Periodic solutions; Symmetry breaking; Group action; Critical groups; Morse index

Disciplines

Mathematics

Language

English

UNLV article access

Search your library

Share

COinS